Texas, 2005

Hail in Texas, June 9, 2005

June 9, 2005 · NWS OUN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 9, 7:58 PM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 9, 7:58 PM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
858 PM CDT THU JUN 9 2005

.UPDATE...
THE LINE OF STORMS MAY CONTINUE TO UNRAVEL AS IT MOVES INTO
WESTERN OK THROUGH MIDNIGHT. AFTER SOME INITIAL SEVERE IT WILL
PROBABLY BE MORE OF A RAIN EVENT FOR SOUTHWEST OK AND ADJACENT
PARTS OF NORTH TX. POPS HAVE BEEN INCREASED IN THESE AREAS BEFORE
2 AM. UNCERTAINTY IN THE EVOLUTION OF THE SOUTH CENTRAL KS COMPLEX
HAS LED TO THE RETENTION OF 40-50 POPS IN NORTHWEST OK OVERNIGHT.

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, Jun 9, 1:56 PM CST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CDT THU JUN 9 2005

OKZ004>048-050>052-TXZ083>090-101200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PARTS OF WEST
CENTRAL AND NORTHWEST OKLAHOMA... AND A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS A LARGE PART OF THE REMAINDER OF CENTRAL AND
WESTERN OKLAHOMA... AND WESTERN NORTH TEXAS.

LOCATION...
THE MODERATE RISK AREA IS TO THE NORTH AND WEST OF A LINE FROM
ERICK... TO WEATHERFORD... TO ALVA. THE SLIGHT RISK AREA INCLUDES
ALL LOCALES TO THE SOUTHWEST OF A LINE FROM CHEROKEE... TO CUSHING.

TIMING...
SEVERE STORMS ARE ONGOING ACROSS PARTS OF NORTHWEST OKLAHOMA... AND
AREAL COVERAGE OF SEVERE STORMS WILL ONLY INCREASE THROUGH THE
EVENING HOURS.  THE SEVERE THREAT WILL CONTINUE WELL INTO THE
OVERNIGHT HOURS.

EXPECTED WEATHER AN IMPACTS...
ANY SUPERCELL STORMS THAT AFFECT WESTERN OKLAHOMA THIS EVENING WILL
BE CAPABLE OF HAIL UP TO THE SIZE OF BASEBALLS... AND DESTRUCTIVE
WINDS IN EXCESS OF 75 MPH. THERE WILL ALSO BE A THREAT OF TORNADOES
WITH ANY ORGANIZED SUPERCELLS BETWEEN 4 AND 10 PM THIS EVENING.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN ALL AREAS
EXCEPT NORTH CENTRAL OKLAHOMA SHOULD PLAN FOR SEVERE WEATHER
OPERATIONS THROUGH TONIGHT.

DISCUSSION...
AN OUTFLOW BOUNDARY EXTENDING ROUGHLY FROM NORMAN... TO
WEATHERFORD... TO GAGE WILL SLOWLY MOVE NORTHWARD THROUGH THIS
EVENING. A DRYLINE HAS ALSO BECOME WELL-DEFINED FROM THE EASTERN
TEXAS PANHANDLE... NORTHWARD TO NEAR BEAVER OKLAHOMA... AND INTO
SOUTHWEST KANSAS... AND INTERSECTED THE OUTFLOW BOUNDARY NEAR MEADE
KANSAS. TO THE EAST OF THE DRYLINE AND ALONG AND SOUTH OF THE
OUTFLOW BOUNDARY... THE AIRMASS HAS BECOME EXTREMELY UNSTABLE...
WITH CAPE VALUES IN EXCESS OF 5000.  DEEP LAYER WIND SHEAR IS
INCREASING AND IS MORE THAN SUFFICIENT TO SUPPORT SUPERCELL STORMS.
SEVERE STORMS ARE EXPECTED TO INCREASE IN COVERAGE ACROSS NORTHWEST
OKLAHOMA THROUGH THE EARLY EVENING... WITH SUPERCELLS PRODUCING UP
TO BASEBALL SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 75 MPH
LIKELY. LOW LEVEL WIND SHEAR IS ALSO FORECASTED TO INCREASE
SUBSTANTIALLY ACROSS WESTERN OKLAHOMA BETWEEN 6 AND 10 PM THIS
EVENING... WHICH WILL RESULT IN AN INCREASING TORNADO THREAT WITH
ANY SUPERCELLS IN THE MID TO LATE EVENING HOURS. STORMS MAY CONGEAL
INTO A LARGE COMPLEX THAT THEN MOVES EASTWARD WELL INTO THE
OVERNIGHT HOURS... WITH A CONTINUED THREAT OF HAIL UP TO GOLF BALL
SIZE... ALONG WITH WINDS UP TO 70 MPH AND HEAVY RAINFALL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL IN EXCESS OF 2 TO 3 INCHES MAY CAUSE LOCAL
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THE POTENTIAL FOR SEVERE WEATHER WILL CONTINUE EACH DAY THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. A LARGE-SCALE TROUGH OVER THE
WESTERN UNITED STATES WILL RESULT IN RICH LOW LEVEL MOISTURE AND
STRONG INSTABILITY REMAINING IN PLACE ACROSS THE SOUTHERN PLAINS...
AND DEEP LAYER SHEAR PROFILES WILL CONTINUE TO IMPROVE AS WINDS IN
THE MID AND UPPER LEVELS INCREASE. THE HIGHEST CHANCES FOR
SUPERCELLS AND ASSOCIATED HIGHER-END SEVERE WEATHER WILL BE MAINLY
ACROSS THE WESTERN THIRD OF OKLAHOMA LATE EACH AFTERNOON AND
EVENING... WITH COMPLEXES OF STORMS MOVING EASTWARD INTO THE MAIN
BODY OF OKLAHOMA AND WESTERN NORTH TEXAS DURING THE OVERNIGHT AND
MORNING HOURS. PEOPLE WITH TRAVEL OR OUTDOOR PLANS THROUGH EARLY
NEXT WEEK ARE STRONGLY ENCOURAGE TO STAY AWARE OF THE LATEST WEATHER
INFORMATION.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL MAY ACCOMPANY ANY NIGHT TIME COMPLEXES OF
STORMS JUST ABOUT ANYWHERE ACROSS THE SOUTHERN PLAINS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY MORNING JUNE 10.

 MILLER

In the hours before

Special weather statement, Jun 9, 10:35 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1135 PM CDT THU JUN 9 2005

OKZ005-006-010-011-015-017-100555-
ALFALFA OK-BLAINE OK-DEWEY OK-MAJOR OK-WOODS OK-WOODWARD OK-
1135 PM CDT THU JUN 9 2005

WIND GUSTS OVER 50 MPH ARE PROBABLE IN AREAS BETWEEN
WOODWARD...CHEROKEE...WATONGA...AND ARAPAHO THROUGH 1 AM. THESE WIND
GUSTS ARE IN RESPONSE TO COLLAPSING THUNDERSTORMS TO THE SOUTH OF
THESE AREAS. TEMPERATURES MAY RISE 5 TO 10 DEGREES AT THE ONSET OF
THESE WINDS.

WR
Special weather statement, Jun 9, 10:41 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1141 PM CDT THU JUN 9 2005

TXZ084-100500-
FOARD TX-
1141 PM CDT THU JUN 9 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD COUNTY.

A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 25 MILES NORTH OF
MARGARET TO 35 MILES WEST OF CROWELL AT 1141 PM CDT...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS OVER 50 MPH ARE LIKELY IN ADVANCE OF THESE STORMS. THEY
WOULD FIRST APPROACH FOARD COUNTY FROM THE WEST AND SPREAD EAST
BEFORE THE START OF RAIN.

PEOPLE IN FOARD COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

WR
Local storm report, Jun 9, 10:44 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1144 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 PM     HAIL             4 S MANGUM              34.82N 99.50W
06/09/2005  0.88 INCH        GREER              OK   EMERGENCY MNGR

&&

DW
Local storm report, Jun 9, 11:01 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1201 AM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     HAIL             DUKE                    34.67N 99.58W
06/09/2005  0.75 INCH        JACKSON            OK   EMERGENCY MNGR

            JUST SOUTH OF TOWN

&&

DW
Special weather statement, Jun 9, 11:02 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1202 AM CDT FRI JUN 10 2005

TXZ085-100515-
WILBARGER TX-
1202 AM CDT FRI JUN 10 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WILBARGER COUNTY.

A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 17 MILES NORTH OF
ODELL TO 28 MILES SOUTHWEST OF ODELL AT 1202 AM CDT...MOVING EAST AT
20 MPH.

GUSTY WEST WINDS TO 50 MPH WILL PRECEDE THIS LINE OF THUNDERSTORMS
AS IT APPROACHES WILBARGER COUNTY FROM THE WEST.

PEOPLE IN WILBARGER COUNTY...INCLUDING THE CITY OF VERNON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

WR
Special weather statement, Jun 9, 11:07 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1207 AM CDT FRI JUN 10 2005

OKZ037-100530-
TILLMAN OK-
1207 AM CDT FRI JUN 10 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY.

A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 12 MILES NORTHWEST OF
TIPTON TO 18 MILES SOUTHWEST OF TIPTON AT 1207 AM CDT...MOVING EAST
AT 30 MPH.

GUSTY NORTHWEST WINDS OVER 50 MPH WILL PRECEDE THE ONSET OF RAIN FROM
THESE STORMS.

PEOPLE IN TILLMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

WR

The radar

The Altus AFB radar (KFDR), 69 km away, was scanning. The volume nearest the first event began at 05:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Hardeman

When
June 9, 11:09 PM CST
Where
Hardeman County, 3 mi N of Quanah
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.367, -99.733

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457080.